MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced va flux, cloudy va, unclear and clinical reason for explant being subjective visual disturbance.The iol was explanted and exchanged for an unknown atiol following the initial implant procedure.Additional information has been requested and received stating that pt underwent a yag in jan 2023 and the lasik march of 2023 in the left eye after the initial implant.These procedures were done to see if they would alleviate patients complaints with her left eye, after much consideration, it was agreed upon that an iol exchange to a monofocal iol was her best option.In the surgeon's opinion what caused the event was subjective visual concerns, patients visual acuity was great, she just couldn't adjust to the modality of the multifocal.Lens was exchanged with a non company lens.Symptoms resolved.Surgeon's prognosis was, so far she's only been seen on 4/3 for the 1 day post op, healing well, but not enough info yet.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated, the product met release criteria.The account indicated, the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution, during the manufacturing process in order to determine, acceptability per the lens model and diopter.Information was provided, that the company lens(1.50cyl), 16.5 diopter (add power +2.2/+3.2) lens was replaced with a non-company, monofocal, 15.5 diopter lens model.The account indicated, the product was not available to evaluate.Additional information was provided, that in the surgeon's opinion, the product did not cause or contribute to the event.It was reported, the surgeon believed, "subjective visual concerns.Patient's visual acuity was great, just couldn't adjust to the modality of the multifocal".Due to the exchange of a toric multifocal lens to a non-toric monofocal lens.This may suggest, that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.Due diligence, has been performed in an attempt to obtain further information on this event.File will be reopened, if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19221980
Report Number1119421-2024-00830
Device Sequence Number12488688
Product Code MFK
UDI-Device Identifier00380652418638
UDI-Public00380652418638
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.165
Device Lot Number15166456
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; RPL B+L LI61AO SN (B)(6) D 15.5.; TOTALVISC OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale